Illinois, 2007

Damaging Wind in Illinois, August 3, 2007

August 3, 2007 · NWS LSX · 1 event in 1 county or zone

Isolated showers and thunderstorms developed across the region during the morning hours. One thunderstorm became severe causing some wind damage to one farmstead.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Isolated showers and thunderstorms developed across the region during the morning hours. One thunderstorm became severe causing some wind damage to one farmstead.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 3, 3:36 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 3, 3:36 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT FRI AUG 3 2007

.DISCUSSION...
PCPN CHCS OVR THE NXT 24 HRS...AND INCRG HEAT AND HUMIDITY LVLS
NXT WEEK...ARE THE PRIMARY CONCERNS FOR THIS FCST PKG.

GFS AND WRF/NAM ARE IN AGREEMENT THAT UPR RDG WL DOMINATE MOST OF
AREA TDA...WITH A CPL ILL-DEFINED FTRS PERHAPS GENERATING A SLGT
CHC OF MEASURABLE PCPN DURG THE DAY. THE FIRST IS A VRY WK SHTWV
DRIFTING DOWN THE E SIDE OF THE RDG...WHICH APRS TO BE RESPONSIBLE
FOR PERSISTENT MID DECK OVRNGT FROM NR KCOU-KSTL...AND WOULD NOT
BE TOO SURPRISED TO SEE SM ERY MRNG SHWRS FROM THESE CLDS OVR THE
NEXT FEW HRS. SCND FTR IS THE VRY WK CDFNT WHICH APRS TO STRETCH
FROM NR KPIA-S OF KMKC AT 08Z. THINK THAT WK CNVGC ALG FNT AND
SUMMERTIME AMS MAY BE ENUF TO GENERATE ISOLD TSRA DURG THE AFTN.
MDLS HVG A TUF TIME PINNING DOWN EXACT LOCATION OF THE FNT DURG
MAX HTG...BUT THATS NOT TOO SUPRISING SINCE IT HARD TO DISCERN
THE FTR IN CURRENT SFC DATA. DUE TO LACK OF DETAIL IN FNTL
PLACEMENT...HV STAYED WITH CURRENT FCST WHICH HAS SLGT CHC POPS
OVR MOST OF AREA DURG AFTN.

THE AFOREMENTIONED FNT IS FCST TO STALL OUT ACR AREA THIS
EVE...THEN BGN TO RETREAT N AS A WRMFNT OVRNGT AND INTO SAT.
THE MAIN QUESTION IS HOW MUCH OF A PCPN THRT THERE WL BE AS THIS
OCRS. WITH WK LO LVL CNVGC/85H WRM ADV AND MDTLY UNSTBL AMS LO
POPS STILL APR REASONABLE...WITH SLGTLY BTR POPS OVR FAR N/NE
COUNTIES. WILL ALSO NEED TO KEEP AN EYE ON PROPAGATION OF MCS THAT
IS LIKELY TO FORM WELL TO OUR N AS SHTWV TOPS RDG ACR N PLAINS AND
UPR MSVLY. ALTHO THERE SHUD BE SM SE PROPAGATION OF THIS
COMPLEX...ATTM IT APRS THAT IF IT DOES AFFECT OUR CWA IT WULD ONLY
CLIP OUR FAR N/NE COUNTIES.

WITH OCNL CLDNS EXPECT DAYTIME TEMPS IN THE L-M 90S ACR THE AREA
TDA-SAT. MAV GUID STILL APRS TOO WRM TDA...SPCLY ALG-E OF MSRVR.

UPR RDG FCST TO HOLD FIRM ACR AREA FOR THE FIRST HALF OF NXT
WEEK...WHICH SHUD ALLOW TEMPS TO CREEP INTO THE M-U90S.  WHILE
THESE TEMPS APR LIKELY GIVEN THE SYNOPTIC SET-UP...MAIN QUESTION
FOR ANY HEAT HEADLINES IS THE EVER DFCLT TO PIN DOWN DWPTS. HV
PRETTY MUCH STAYED WITH GOING DWPT TRENDS FOR THE SUN- WED TIME
FRAME...BUT AM A BIT CONCERNED THAT THEY MAY BE A BIT TOO HIGH FOR
THE AFTN HRS IF THE MIXING/MSTR PROFILE VIA FCST SNDGS ARE
CORRECT. ALSO WONDER IF INCRG DRYNESS OF GROUND AND VEGETATION OVR
MUCH OF OUR CWA WL KP DWPTS IN CHECK. REGARDLESS...HEAT ISLAND
EFFECT MEANS EXCESSIVE HEAT WATCH FOR STL METRO CERTAINLY
APPROPRIATE.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...FRONTAL BOUNDARY IS VERY HARD TO FIND ON SFC
ANALYSIS AT 04Z. SEEMS TO HAVE BECOME VERY WASHED OUT OVER MO.
BEGINNING TO SEE SOME AC DEVELOPING ALONG I-70 COORIDOR...WHICH
COULD INDICATE FRONTAL POSITION IS JUST NORTH OF THAT AREA. WEAK
FLOW THROUGHOUT THE LOW AND MID TROP HAS FACILITATED THE PERISTENCE
OF HAZE. THE FLOW IS EXPECTED TO REMAIN WEAK THRU THE NEXT 24 HRS
ACROSS THE REGION. SO KEPT MENTION OF HAZE AT ALL TAF SITES.
ALSO...COULD STILL SEE SOME ISOLATED TRWS THIS AFTERNOON...BUT SO
ISOLATED...FEEL THAT THEY WILL NOT AFFECT TAF SITES...THOUGH WILL
KEEP MENTION OF DIURNAL CU FROM MID MORNING ONWARD.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR MADISON IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 3, 5:10 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT FRI AUG 3 2007

ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027-
034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-
041115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
610 AM CDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY. AGAIN...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING EARLY NEXT
WEEK. HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105
DEGREE RANGE SUNDAY THROUGH TUESDAY...AND ITS POSSIBLE THAT THESE
HIGH LEVELS OF HEAT AND HUMIDITY WILL LINGER INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ100-101-MOZ061-063-064-041115-
MADISON IL-ST. CLAIR IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
610 AM CDT FRI AUG 3 2007

...EXCESSIVE HEAT WATCH FROM 1 PM SUNDAY TO 8 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY.
AGAIN...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

TEMPERATURE AND HUMIDITY LEVELS WILL BE INCREASING EARLY NEXT
WEEK. HEAT INDICES WILL CLIMB INTO THE 105 TO 110 DEGREE RANGE
SUNDAY THROUGH TUESDAY...AND ITS POSSIBLE THAT THESE
HIGH LEVELS OF HEAT AND HUMIDITY WILL LINGER INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The radar

The St Louis radar (KLSX), 130 km away, was scanning. The volume nearest the first event began at 13:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
August 3, 7:00 AM CST
Where
Clinton County, 6.5 mi N of Shattuc
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.714, -89.180

A microburst blew down a large oak tree onto the corner of a house, causing moderate damage. Also, several smaller evergreens and fruit trees were blown down as well. A nearby cornfield also sustained wind damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57227.